Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 139, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2002, 7:58 PM EDT for Lucas County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2002, 7:58 PM EDT (23:58 UTC)
- Expired
- Jul 27, 2002, 9:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Lucas County, OH
The radar
The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 12.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636 WUUS51 KCLE 272358 SVRCLE OHC095-280100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 758 PM EDT SAT JUL 27 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN OHIO... * UNTIL 900 PM EDT * AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF WHITEHOUSE...OR ABOUT 14 MILES NORTHEAST OF NAPOLEON...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HOLLAND OREGON TOLEDO WATERVILLE WHITEHOUSE IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ LOMBARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:45 PM EDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jul 27, 2:45 PM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 245 PM EDT SAT JUL 27 2002 UNSETTLED IWX TO CONT AS SCT SHRA AND TSRA CONT TO DVLP IN AN ARND FA. 12Z ETA BRINGS NICE VORT ACRS NRN 1/2 OF FA LATER TGNT. SUM 3H DIV AS WELL WITH PWATS NR 2 INCH OVRNGT. WL GO WITH LIKELY POPS NERN 1/2 OF FA WITH SCT WORDG ELSWHERE. ATMOSPHERE RMNS UNSTABLE ON SUN BUT LTTL IN THE WAY OF CONV NR SFC. GIVEN BIG CAPES WL HANG ON TO SMALL CHC POPS. WK LO PRES TO DVLP OVR LWR OH VLY TMRW NGT WITH ANOTHER BNDRY TO MOV N ACRS FA. CDNFT TRAILING THIS LOW WL APPROACH FM THE NW LT MON SO WL NEED TO CONT WITH CHC WORDG BOTH SUN NGT AND MON WITH BETTER PRECIP CHCS MON AFT. GUID TEMPS LK GOOD AND WL BE MAKING ONLY MINOR CHGS. LOT/S OF CLDS THRU THE PD. .CLE... OH...NONE. PA...NONE. KUBINA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:15 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.